Arkansas, 2007

Hail in Arkansas, June 19, 2007

June 19, 2007 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm developed over Washington County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm developed over Washington County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 19, 1:15 PM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Jun 19, 1:15 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
215 PM CDT TUE JUN 19 2007

.DISCUSSION...
WEAK SURFACE BOUNDARY LOCATED NEAR THE INTERSTATE 40 CORRIDOR EARLY
THIS AFTERNOON WITH LIGHT SOUTH WINDS SOUTH OF BOUNDARY. ATMOSPHERE
HAS BECOME EXTREMELY UNSTABLE ALONG BOUNDARY WITH SBCAPES IN EXCESS OF
5000 J/KG ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA. LATEST GFE
GRIDDED CIN CALCULATIONS INDICATE CONVECTIVE INHIBITION HAS
WEAKENED NEAR THE VICINITY OF BOUNDARY OVER THE LAST FEW HOURS AND
WITH CONTINUED SURFACE HEATING...ISOLATED SEVERE THUNDERSTORMS
COULD DEVELOP BY LATE AFTERNOON. DEEP LAYER SHEAR REMAINS FAIRLY
WEAK ACROSS THIS AREA...WITH STRONGER 0-6KM FLOW LOCATED ALONG
THE OK/KS BORDER. ANY STORMS THAT DEVELOP THIS AFTERNOON WOULD
LIKELY BE MORE OF THE PULSE VARIETY WITH BRIEF DAMAGING WINDS/LARGE
HAIL. GIVEN LOW LEVEL FORCING REMAINS WEAK...OVERALL CONFIDENCE
OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON REMAINS LOW.

MAIN FRONTAL BOUNDARY REMAINS NORTH OF AREA THIS AFTERNOON AND IS
EXPECTED TO PUSH INTO FAR NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS
TONIGHT. ATMOSPHERE WILL LIKELY REMAIN UNSTABLE OVERNIGHT SO THE
POTENTIAL STILL REMAINS FOR STRONG TO SEVERE MCS TO DEVELOP
ACROSS WESTERN KS...PUSHING INTO EASTERN OKLAHOMA DURING THE
OVERNIGHT HOURS. MODELS CONTINUE TO HAVE DIFFICULTY WITH THE MCS
POTENTIAL/TIMING...WITH NAM/WRF SWEEPING CONVECTIVE LINE THROUGH
AREA THIS AFTERNOON. GFS KEEPS CONVECTIVE COMPLEX WEST OF AREA
THROUGH TONIGHT. WILL THEREFORE GO ABOVE BOTH MET/MAV GUIDANCE
CONCERNING FIRST PERIOD POPS. REMAINDER OF FORECAST STAYED FAIRLY
CLOSE TO MEX THROUGH THE EXTENDED WITH DRY FORECAST AS UPPER RIDGE
BEGINS TO BUILD INTO THE SOUTHERN PLAINS. LOWERED HIGH
TEMPERATURES A FEW DEGREES DAYS 3-7 COMPARED TO MEX GIVEN THE
RECENT HEAVY RAINS/GREEN VEGETATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  90  73  92 /  50  20  10  10
FSM   71  91  69  92 /  20  20  10  10
MLC   71  89  70  91 /  30  20  10  10
BVO   67  89  70  92 /  30  20  10  10
FYV   66  86  65  87 /  20  20  10  10
BYV   66  86  67  87 /  20  20  10  10
MKO   71  88  70  91 /  30  20  10  10
MIO   70  89  71  91 /  30  20  10  10
F10   70  88  70  90 /  50  20  10  10
HHW   72  90  72  92 /  20  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....12
Hazardous weather outlook, Jun 19, 4:28 PM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT TUE JUN 19 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
527 PM CDT TUE JUN 19 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ALONG AND SOUTH OF A PAWNEE
        OKLAHOMA TO FORT SMITH ARKANSAS LINE.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG A WEAK
FRONTAL BOUNDARY THAT EXTENDS FROM NORTH-CENTRAL OKLAHOMA
SOUTHEASTWARD INTO WEST-CENTRAL ARKANSAS THIS EVENING. ADDITIONAL
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE
VICINITY OF THIS BOUNDARY AS WE MOVE THROUGH THE EVENING HOURS.
THE AIRMASS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
IS VERY UNSTABLE WITH CAPE VALUES IN EXCESS OF 4000 J/KG ACROSS
MUCH OF THE REGION. THE CAP HAS ALSO WEAKENED ACROSS THE REGION
ESPECIALLY IN THE VICINITY OF THE FRONTAL BOUNDARY. THE DEEP LAYER
SHEAR WILL BE ADEQUATE FOR SUPERCELL DEVELOPMENT WITH LARGE HAIL
AND WIND GUSTS AROUND 70 MPH THE MAIN THREATS. THIS ACTIVITY IS
EXPECTED TO DIMINISH A FEW HOURS AFTER SUNSET WITH THE LOSS OF
DAYTIME HEATING. HOWEVER...ADDITIONAL THUNDERSTORMS ARE POSSIBLE
OVERNIGHT AS A THUNDERSTORM COMPLEX MAY DEVELOP LATER TONIGHT ACROSS
WESTERN KANSAS AND MOVE INTO EASTERN OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WITH THE POSSIBLE THUNDERSTORM COMPLEX OVERNIGHT...THUNDERSTORMS
WILL BE POSSIBLE DURING THE MORNING.  THERE IS ALSO A CHANCE
FOR ISOLATED TO SCATTERED THUNDERSTORMS TO FORM ALONG LEFTOVER
BOUNDARIES WEDNESDAY AFTERNOON AND EVENING.

AFTER WEDNESDAY NIGHT...A RIDGE OF HIGH PRESSURE ALOFT WILL
TAKE CONTROL OF THE WEATHER.  DRY AND VERY WARM WEATHER IS
EXPECTED FOR MUCH OF THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 19, 4:07 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT TUE JUN 19 2007

ARZ019-192245-
CRAWFORD AR-
507 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CENTRAL CRAWFORD

AT 507 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF DYER...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CONCORD...ALMA...KIBLER...SHIBLEY...
FURRY...DYER AND RUDY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3560 9409 3546 9409 3546 9412 3543 9416
      3539 9414 3539 9433 3543 9433 3544 9435
      3563 9425
Special weather statement, Jun 19, 5:06 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT TUE JUN 19 2007

OKZ072-192345-
SEQUOYAH OK-
606 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN SEQUOYAH

AT 606 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF MARBLE CITY.  THE STORM WAS DRIFTING IN A WESTERLY
DIRECTION.  SOME LOCATIONS THAT COULD BE AFFECTED BY THIS STORM
INCLUDE...SALLISAW...BRUSHY...MARBLE CITY AND BOX.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3547 9466 3564 9471 3565 9513 3544 9483
Special weather statement, Jun 19, 5:15 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT TUE JUN 19 2007

OKZ074>076-192345-
HASKELL OK-LATIMER OK-LE FLORE OK-
615 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     EASTERN HASKELL...NORTHWESTERN LE FLORE AND NORTHEASTERN LATIMER

AT 615 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTH OF FANSHAWE...MOVING WEST NORTHWEST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...
LEQUIRE...KEOTA...KANIMA...RED OAK...FANSHAWE...MILTON...BOKOSHE AND
COWLINGTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3493 9474 3527 9467 3540 9508 3494 9513
Special weather statement, Jun 19, 6:17 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT TUE JUN 19 2007

OKZ068-069-200045-
ADAIR OK-CHEROKEE OK-
717 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN ADAIR

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE

AT 717 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF BUNCH...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BUNCH.

BOATERS ON LAKE TENKILLER SHOULD BE PREPARED FOR STRONG AND SHIFTING
WINDS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS SHOULD REMAIN ALERT FOR LATER WARNINGS OR
STATEMENTS.

LAT...LON 3572 9496 3565 9486 3565 9461 3582 9478
Special weather statement, Jun 19, 6:20 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT TUE JUN 19 2007

OKZ070-074-200045-
HASKELL OK-MUSKOGEE OK-
720 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     WESTERN HASKELL

AT 720 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF WHITEFIELD...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STIGLER...KINTA...ENTERPRISE...
WHITEFIELD...BRIARTOWN AND PORUM.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3524 9542 3508 9524 3525 9505 3536 9527
Special weather statement, Jun 19, 7:10 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT TUE JUN 19 2007

ARZ010-OKZ069-200200-
ADAIR OK-WASHINGTON AR-
810 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WESTERN WASHINGTON

IN NORTHEAST OKLAHOMA
     EASTERN ADAIR

AT 810 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF WESTVILLE...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT COULD
BE AFFECTED BY THIS STORM INCLUDE...WESTVILLE...BALLARD...WATTS...
LINCOLN...MORROW...SUMMERS...RHEA...CINCINNATI...WEDINGTON AND SAVOY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3587 9462 3578 9446 3610 9433 3611 9462

The radar

The Western Arkansas radar (KSRX), 74 km away, was scanning. The volume nearest the first event began at 01:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
June 19, 7:30 PM CST
Where
Washington County, Lincoln
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.950, -94.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46226.